First I'd like to express my appreciation for the care and support that I have received from everyone. But I have a question. Is anyone in the Tardive Dyskinesia group actually suffering from the disorder? I am going through so much pain and anxiety from this disorder and all the ways it has affected my life. My quality of living is deteriorating more and more each day. I have done a lot of research on this disorder, but I would really like to connect with someone who is experiencing my pain, frustration, anxiety,etc. and see if we can help each other by sharing which treatments have/have not worked, what provides some relief (not just medication), and what doctors have/have not told us about our condition. If there is anyone on this site that fits this description please join the TD support group and contact me. Oh, and please write a little something on your profile to give people an idea of who you are and why you are here. This site has been such an inspiration to me. I am not complaining, just in dire need of help! Thank you all. Lisa Z
Hi Lisa, yes Mary is right, i do suffer from TD, although i think from your post you suffer more than i do. I am happy to talk to you about it though. I think there are other members that do/have also suffered from it. If you don't get any responses in the next few days, re-post your question, some people may have missed it.
tardive dyskinesia is caused by various psychotropic drugs and it is irreversable which is why I think doctors should not prerscribe psychotropics for longterm use and definitely not for children. Drugs are not always the answer to lifes problems and sometimes they just make matters worse. I feel very sorry for you. A member of my family has td and I blame the doctors.!
My husband has been diagnosed recently with TD. the shaking and tremors were bad so we went to the neurologist and she prescribed baclofen. 6 days on that, my husband was shuffling, and could not even think or feed himself. Very disturbing. We stopped that drug and now taking klondopin. ( think that's right). Took his 1mg first pill last night and seems very tired. I guess we will give it a few days and go from there. I just can't help but think there has to be a better way.
hi lisa not quite sure i can help at this time. my recent experience is that my
dr. thought i may have td as a side effect of prestiq which i have been on
almost 3 years and to come off of asap. to make a long story short, went to
a neorologist. he seemed to think i did not have td and to continue coming off
prestiq and add an additional .05 to my clonopin to go up to 2 mg. he feels
that the .05 that i had gone down on the clonopin may be the reason i am
suffering terribly with involuntary mouth movements 24/7 for or since i have
gone down on clonopin. i have been taking the additional .05 for 1 week now
yet symptoms are still with me. now that i am not taking the zoloft that my
dr. prescribed in place of prestiq i am extremely fearful i will go back to becoming depressed. not quite sure what i will do today. i have a lot of faith
that has sustained me. hopefully i will get my answer. hope this has been
a little help to you, i pray that it will. best wishes. i just realized your post
date. it has been sometime since you posted, hope u will get this response.
My question is, how much time went by when you first noticed your TD symptoms and when you went off the medication causing it? I am concerned about getting TD because I just started Namenda off label for chronic severe migraines caused by a major stroke. Believe me I have tried everything else. The rate of TD in research was .25% which saw no correlation with the Namenda--but still. Namenda is used for Alzheimers. I am also taking Pristiq which is mentioned above. I definitely need the Pristiq or I am suicidal with all my other pain and disabilities. And I have a condition called Myoclonus which causes involuntary jerking of my hands, feet, limbs and torso that I take Klonopin for. Not a fun thing either. That was caused by my stroke also. I know that the TD can be irreversible, but was there any time to avoid it being irreversible? I did read that you may not know until the anti-psychotic med is decreased. I hope that my question does not offend anyone. I thought that maybe it was a lack of doctor supervision. Thanks for your consideration.
I also suffer from TD after taking Abilify for quite a long time. I take Klonopin for the all over body anxiety, and wear my mouth guard to help with the facial tics. Neither works as much as I wish they would. It's a terrible feeling, it's all I can do to get through the day. What kind on symptoms do you have?
I came down with Tartive Dyskinesia after taking Abilify for a long time. I see my doctor this morning. I have to take Clonopin about four times a day for the anxiety, and wear my bite plate to help with the facial tics. I feel like Abilify has ruined my life. He took me off Abilify and then put me on Seroquil. THAT is a nightmare drug. I have lost two days that I don't remember at all. I do remember that I fell asleep about five times while driving. I don't remember parts of some days at all. I don't think there is a drug to stop TD. I wish there was a Class Action against Abilify, I'd be the first one to sign. Sandy
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Dec 2010 • 3 answers
Posted 19 Apr 2012 • 9 answers
Posted 15 Jun 2012 • 6 answers
I am new here, I was told I have Tardive Dyskinesia from taking Metoclopramide, I took it for over 8
Posted 15 Oct 2012 • 3 answers
Posted 10 Mar 2016 • 3 answers